Alert archive / Idaho / Wind Advisories in 2025
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Feb 6, 2025, 1:52 AM MST for 13 counties in Idaho. It took effect at Feb 7, 2025, 5:00 AM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 1:52 AM MST (08:52 UTC)
- In effect from
- Feb 7, 2025, 5:00 AM MST
- Expired
- Feb 7, 2025, 8:34 PM MST
- In force
- 16 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 9 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 8.9 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2252 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 454 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
733 WWUS75 KPIH 060852 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 152 AM MST Thu Feb 6 2025 IDZ051>057-062200- /O.NEW.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Mud Lake, Rexburg, Shelley, Rockland, St. Anthony, Holbrook, Carey, Fort Hall, American Falls, Pocatello, Almo, Albion, Shoshone, INL, Richfield, Oakley, Rupert, Idaho Falls, Heyburn, Blackfoot, Craters of the Moon NM, Malta, and Burley 152 AM MST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 5 AM to 11 PM MST Friday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. 13
4 follow-up statements
487 WWUS75 KPIH 062033 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 133 PM MST Thu Feb 6 2025 IDZ051>057-071215- /O.CON.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Holbrook, St. Anthony, INL, Blackfoot, Mud Lake, Idaho Falls, Rexburg, Fort Hall, Carey, Heyburn, Almo, Oakley, Rockland, Shelley, Burley, Albion, Richfield, Malta, Craters of the Moon NM, American Falls, Rupert, Shoshone, and Pocatello 133 PM MST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 PM MST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...From 5 AM to 11 PM MST Friday. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
390 WWUS75 KPIH 070907 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 207 AM MST Fri Feb 7 2025 IDZ051>057-072200- /O.CON.KPIH.WI.Y.0004.250207T1200Z-250208T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Fort Hall, Blackfoot, Carey, Oakley, Rockland, American Falls, Pocatello, Malta, Shoshone, Craters of the Moon NM, Burley, Mud Lake, Richfield, Rexburg, Albion, Holbrook, Almo, INL, Rupert, Idaho Falls, Heyburn, Shelley, and St. Anthony 207 AM MST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. 13
585 WWUS75 KPIH 072007 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 107 PM MST Fri Feb 7 2025 IDZ051>057-080600- /O.CON.KPIH.WI.Y.0004.000000T0000Z-250208T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of Heyburn, Rupert, Burley, Richfield, Blackfoot, Shoshone, St. Anthony, Idaho Falls, Albion, Rexburg, Malta, Rockland, Pocatello, INL, Craters of the Moon NM, Holbrook, American Falls, Carey, Fort Hall, Shelley, Almo, Oakley, and Mud Lake 107 PM MST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Eastern Magic Valley, Shoshone/Lava Beds, Arco/Mud Lake Desert, Lower Snake River Plain, Raft River Region, Southern Hills/Albion Mountains, and Upper Snake River Plain. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured objects may be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Visit weather.gov/pocatello for more information. AM
514 WWUS75 KPIH 080334 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 834 PM MST Fri Feb 7 2025 IDZ051>057-080445- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-250208T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Southern Hills/Albion Mountains-Raft River Region- Including the cities of American Falls, Fort Hall, Mud Lake, Burley, Carey, St. Anthony, Oakley, Almo, Malta, Shelley, Craters of the Moon NM, Holbrook, Heyburn, Blackfoot, Pocatello, Rexburg, Rockland, Shoshone, Richfield, Albion, INL, Rupert, and Idaho Falls 834 PM MST Fri Feb 7 2025 ...WIND ADVISORY IS CANCELLED... Winds have dropped off across the area. Almost all wind gusts are under 40 mph across the area and continue to drop off. $$ Visit weather.gov/pocatello for more information. Wyatt
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 5, 1:35 PM MST, 12 hours 17 minutes earlier.
Area forecast discussion, Feb 5, 1:35 PM MST, 12 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 135 PM MST Wed Feb 5 2025 .SHORT TERM...Rest of Today through Thursday Night. The cold front is through eastern Idaho and so is most of the precipitation. However, the wind remains and we are still seeing widespread wind gusts of 45 to 65 mph, so Wind Advisory remains in place for parts of the eastern Magic Valley, Snake River Plain, and Teton Valley until 8 PM this evening. The more organized push of moisture came through with the cold front this morning, but we continue to so see some showery activity on radar this afternoon in parts of the South Hills, Central Mountains, and Eastern Highlands. It's no surprise we're a bit cooler behind the front this afternoon. So, highs won't be in the 50s today, but we'll still remain a bit above "normal" for this time of the year with highs ranging from the upper 30s in the upper Snake River Plain to low and mid 40s in the eastern Magic Valley and lower Snake River Plain. This lull in activity will be short-lived with some light snow showers continuing on and off overnight up in the Sawtooths, but the rest of us will be mostly dry tonight and through at least the first half of Thursday. As a low moves onshore in the PNW late Thursday into Friday it will bring more snow, wind, and rain back to the area. More on that below... AMM .LONG TERM...Friday through Wednesday. A fast moving, but potent storm impacts central and eastern Idaho on Friday. We should see mostly snow Friday morning, with a rain/snow mix for any lingering precipitation later Friday below mainly 6000ft. We are also looking for another breezy day, with some blowing/drifting expected at higher elevations. Warmer temperatures though in previous days and on Friday should help mitigate that a bit. The latest snowfall forecast 3" or less up and down most of the Snake Plain and Magic Valley. Similar conditions are forecast for the valleys south of the Snake Plain and Magic Valley, as well as the Challis, Pahsimeroi and Lost River Valleys. 3-6" is possible across the Shoshone Lava Beds and Craters and valleys of the eastern and southeast highlands. Higher valley and mountain snow totals generally are 6-12" with locally higher amounts. We MAY need headlines for portions of the eastern highlands, Bear River Range, Wood River Valley, and the Sawtooths/surrounding mountains. We will likely see some more fluctuations with those totals in the next 24 hours. With overall low pressure developing and us sitting in solid northwest flow, expect a return to colder temperatures for the weekend and beyond. Highs will struggle to get above freezing. There is a low to moderate chance of getting above 32 during that stretch from Pocatello westward and south toward the Utah border. Keyes && .AVIATION...18Z Wednesday to 18Z Thursday. Showers continue to dwindle this afternoon, although some will remain around Driggs and in the central mountains overnight. The bigger story is the stronger winds that will last through early evening. Gusts at PIH, IDA, BYI, and to some extent at DIJ will remain 35-45kts until then before rapidly dropping off. While we expect some scattered to broken mid and lower clouds, we are NOT expecting any issues with MVFR/IFR conditions at the moment. The chance for precipitation becomes more widespread late Thursday afternoon onward. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM MST this evening for IDZ052>057-065. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 1:51 AM MST | Winter Weather Advisory | PIH | Bear Lake, Blaine, Bonneville, Butte, Caribou, Clark and 5 more | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.